Alert archive / Florida / Special Marine Warnings in 2007
Special Marine Warning 310, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Dec 14, 2007, 9:19 PM EST. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2007, 9:19 PM EST (02:19 UTC)
- Expired
- Dec 14, 2007, 10:15 PM EST
- In force
- 56 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
The radar
The Key West radar (KBYX), 108 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 2.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1327 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS52 KKEY 150220
SMWKEY
GMZ075-150315-
/O.NEW.KKEY.MA.W.0310.071215T0219Z-071215T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
919 PM EST FRI DEC 14 2007
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM KEY WEST TO 20 NM WEST OF DRY TORTUGAS NORTH 20 NM AND
SOUTH 60 NM....
* UNTIL 1015 PM EST
* AT 915 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS FROM
15 NAUTICAL MILES SOUTHWEST OF DRY TORTUGAS LIGHT TO 10 NAUTICAL
MILES SOUTH OF REBECCA SHOAL LIGHT...MOVING NORTH AT 15 KNOTS.
MARINERS CAN EXPECT GUSTY WINDS IN EXCESS OF 35 KNOTS...ROUGH SEAS...
DANGEROUS LIGHTNING...AND POOR VISIBILITY IN HEAVY RAIN. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THREATENING WEATHER HAS
PASSED.
LAT...LON 2491 8310 2488 8261 2482 8244 2478 8232
2422 8249 2425 8270 2426 8286 2444 8328
TIME...MOT...LOC 0219Z 226DEG 18KT 2454 8315 2455 8309
2452 8300 2451 8296 2447 8284 2448 8273
2447 8262 2443 8257
$$
FUTTERMAN2 follow-up statements
000
FZUS72 KKEY 150244
MWSKEY
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
943 PM EST FRI DEC 14 2007
GMZ075-150315-
/O.CON.KKEY.MA.W.0310.000000T0000Z-071215T0315Z/
WATERS FROM KEY WEST TO 20 NM WEST OF DRY TORTUGAS NORTH 20 NM AND
SOUTH 60 NM. GM-
943 PM EST FRI DEC 14 2007
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1015 PM EST...
FOR THE FOLLOWING AREA...
WATERS FROM KEY WEST TO 20 NM WEST OF DRY TORTUGAS NORTH 20 NM AND
SOUTH 60 NM....
AT 941 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35
KNOTS FROM 10 NAUTICAL MILES WEST OF DRY TORTUGAS LIGHT TO 9 NAUTICAL
MILES SOUTHWEST OF REBECCA SHOAL LIGHT...MOVING NORTH AT 15 KNOTS.
MARINERS CAN EXPECT GUSTY WINDS IN EXCESS OF 35 KNOTS...ROUGH SEAS...
DANGEROUS LIGHTNING...AND POOR VISIBILITY IN HEAVY RAIN. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THREATENING WEATHER HAS
PASSED.
LAT...LON 2491 8310 2488 8261 2482 8244 2478 8232
2422 8249 2425 8270 2426 8286 2444 8328
TIME...MOT...LOC 0243Z 174DEG 10KT 2459 8310 2457 8294
2455 8283 2455 8275 2451 8268 2445 8265
$$
FUTTERMAN000
FZUS72 KKEY 150317
MWSKEY
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1014 PM EST FRI DEC 14 2007
GMZ075-150324-
/O.EXP.KKEY.MA.W.0310.000000T0000Z-071215T0315Z/
WATERS FROM KEY WEST TO 20 NM WEST OF DRY TORTUGAS NORTH 20 NM AND
SOUTH 60 NM. GM-
1014 PM EST FRI DEC 14 2007
...SPECIAL MARINE WARNING EXPIRES AT 1015 PM EST...
THE AFFECTED AREA WAS...
WATERS FROM KEY WEST TO 20 NM WEST OF DRY TORTUGAS NORTH 20 NM AND
SOUTH 60 NM....
THESE THUNDERSTORMS ARE NO LONGER PRODUCING WIND GUSTS IN EXCESS OF
35 KNOTS...SO THEREFORE THE SPECIAL MARINE WARNING HAS BEEN ALLOWED
TO EXPIRE. THROUGH 1030 PM...GUSTY WINDS NEAR 25 KNOTS AND HEAVY
RAINFALL ACCOMPANIED BY A FEW LIGHTNING STRIKES...ARE STILL POSSIBLE
ACROSS WATERS WEST OF DRY TORTUGAS NATIONAL PARK.
LAT...LON 2491 8310 2488 8261 2482 8244 2478 8232
2422 8249 2425 8270 2426 8286 2444 8328
TIME...MOT...LOC 0314Z 174DEG 10KT 2468 8311 2466 8295
2464 8284 2464 8276 2460 8269 2454 8266
$$
FUTTERMANWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Dec 14, 2:55 PM EST, 6 hours 24 minutes earlier.
Area forecast discussion, Dec 14, 2:55 PM EST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 255 PM EST FRI DEC 14 2007 .DISCUSSION... A TROF AXIS EXTENDS NORTHWARD FROM THE REMNANTS OF OLGA IN THE WESTERN CARRIBEAN TO NEAR THE DRY TORTUGAS AND THEN NORTHEASTWARD ACROSS CENTRAL FLORIDA. THE ATLANTIC HIGH IS RETREATING IN ADVANCE OF A LOW DEVELOPING OVER SOUTH TEXAS. THE RESULTANT WINDS HAVE BEEN MAINLY SOUTHEAST AND ARE DROPPING AT THE REEF STATIONS. .FORECAST... TONIGHT AND SATURDAY...TONIGHT SHOULD BE LIKE A TYPICAL SUMMER PATTERN...WITH SCATTERED SHOWERS MOVING ACROSS THE AREA IN EAST TO SOUTHEAST FLOW. WINDS WILL REMAIN SOUTHEAST AS THE LOW OVER SOUTH TEXAS STRENGTHENS AND MOVES NORTHEASTWARD INTO LA BY SATURDAY MORNING. THE MODELS MERGE THE REMNANTS OF OLGA INTO A PREFRONTAL NORTH-SOUTH TROUGH ACROSS THE CENTRAL GULF BY TOMORROW AFTERNOON...WITH SOUTHEAST WINDS AND GOOD MOISTURE REMAINING IN PLACE ACROSS THE KEYS. AN ASSOCIATED UPPER LEVEL TROF WILL BRING INCREASING SOUTHWEST FLOW ALOFT...CREATING A SLIGHTLY FAVORABLE SHEAR PROFILE FOR SMALL SUPERCELL THUNDERSTORMS. HOWEVER...THE KEYS AREA WILL BE LACKING A SURFACE TRIGGER...SINCE THE PREFRONTAL TROF WILL REMAIN WEST OF THE AREA. INSTEAD...LOW LEVEL ISENTROPIC LIFT WILL COMBINE WITH THE UPPER LEVEL DIVERGENCE TO CREATE MOSTLY CLOUDY SKIES AND INCREASING SHOWERS BY SATURDAY AFTERNOON. THE FLOW PATTERN WILL ALSO BRING THE MORNING CUBAN LAND BREEZE FAIRLY FAR NORTH INTO THE STRAITS...SO WE COULD SEE SOME THUNDER ALONG IT DURING THE AFTERNOON...WITH OUTFLOW BOUNDARIES PROPAGATING ACROSS THE AREA. SUNDAY...THE SURFACE LOW INTENSIFIES AND MOVES RAPIDLY NORTHEAST INTO THE MID ATLANTIC STATES. A TRAILING COLD FRONT WILL MOVE ACROSS THE KEYS DURING THE AFTERNOON. THIS FRONT WILL MOVE ACROSS DEEP TROPICAL MOISTURE AND HAVE DECENT UPPER LEVEL SUPPORT IN THE FORM OF THE DIVERGENT RIGHT REAR QUAD OF A 50 KNOT JET. MODEL WIND PROFILES INDICATE SUPPORT OF LINEAR CONVECTION ALONG THE FRONT...BUT 850 WINDS OF ONLY 30-40 KNOTS WILL HOPEFULLY LIMIT DOWNBURST POTENTIAL TO JUST BELOW SEVERE THUNDERSTORM CRITERIA. MONDAY...THE FRONT WILL PASS COMPLETELY THROUGH THE AREA EARLY SUNDAY NIGHT. GUSTY NORTH WINDS AND CLEARING SKIES WILL COME IN BEHIND IT ON MONDAY. EXTENDED...AS THE HIGH REESTABLISHES ITSELF TO THE NORTHEAST...NORTHEAST WINDS WILL BECOME EAST BY WED...BUT NOT DECREASE MUCH BELOW 20 KNOTS FOR THE REST OF THE WEEK. SKIES SHOULD BE MOSTLY SUNNY WITH VERY LITTLE CHANCE FOR RAIN. && .MARINE... SMALL CRAFT ADVISORY FOR SEAS WILL EXPIRE THIS AFTERNOON...ALTHOUGH SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL SEAS SUBSIDE LATER TONIGHT. SATURDAY...WINDS SHOULD INCREASE BACK INTO THE 15 TO 20 KNOT RANGE AHEAD OF THE FRONT AND THEN BE ABOVE 20 KNOTS AFTER THE FRONT COMES THROUGH ON SUNDAY. FOLLOWING THE FRONT...WINDS MAY STAY OVER 20 KNOTS FOR SEVERAL DAYS AS HIGH PRESSURE BUILDS IN TO THE NORTH AND NORTHEAST. && .AVIATION... BESIDE A BRIEF MVFR OCCURRENCE...VFR CONDITIONS CAN BE ANTICIPATED AT THE KEY WEST AND MARATHON TERMINALS. MOVEMENT OF ANY SHOWER ACTIVITY WILL BE TOWARD THE WEST NORTHWEST NEAR 15 MPH. SURFACE WINDS WILL BE FROM THE EAST SOUTHEAST AT 10 KNOTS OR LESS. && .CLIMATE... KEY WEST INTERNATIONAL AIRPORT RECORDED 0.38 INCHES OF RAINFALL YESTERDAY...DECEMBER 13TH. THIS IS THE HIGHEST SINGLE-DAY RAIN TOTAL IN KEY WEST SINCE OCTOBER 26TH...WHEN 0.52 INCHES WAS RECORDED. THE STRING OF WARM...ABOVE NORMAL DAYS WILL REACH 9 IN A ROW ON SATURDAY...BEFORE BEING SNAPPED BY A COLD FRONT ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 74 82 74 77 / 30 40 40 70 MARATHON 74 83 74 77 / 30 40 40 70 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/DIGITAL/FIRE/CLIMATE.....STRAHAN AVIATION/SHORT-TERM....................APA
Hazardous weather outlook, Dec 14, 6:00 AM EST, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EST FRI DEC 14 2007 FLZ076>078-GMZ031>033-052>054-072>075-151100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT EAST TO SOUTHEAST BREEZES ACROSS ATLANTIC WATERS WILL BE 15 TO 20 KNOTS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE FLORIDA STRAITS THROUGH LATE MORNING FOR HAZARDOUS SEAS UP TO 7 FEET OUTSIDE THE REEF. EVEN AFTER SEAS SUBSIDE SMALL CRAFT SHOULD EXERCISE CAUTION ON THE ATLANTIC WATERS FOR WINDS. WINDS AND SEAS WILL BE HIGHER NEAR ISOLATED THUNDERSTORMS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE DANGEROUS CLOUD TO WATER LIGHTNING STRIKES AND ISOLATED STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT CAUTIONARY STATEMENT WILL LIKELY REMAIN IN EFFECT ON THE ATLANTIC WATERS THROUGH SATURDAY DUE TO CONTINUED FRESH GENERALLY SOUTHEASTERLY BREEZES. ISOLATED THUNDERSTORMS WILL ALSO AFFECT ALL KEYS WATERS...WITH THE PRIMARY THUNDERSTORM HAZARDS REMAINING DANGEROUS LIGHTNING AND STRONG WIND GUSTS. ON SUNDAY...A FAIRLY STRONG COLD FRONT WILL MOVE ACROSS FLORIDA KEYS WATERS ACCOMPANIED BY HEAVY SHOWERS AND THUNDERSTORMS. WINDS AND SEAS WILL INCREASE BEHIND THE FRONT FOR EARLY NEXT WEEK...LIKELY RESULTING IN SMALL CRAFT ADVISORY CONDITIONS ON MOST OR ALL WATERS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LEE
Nearby
Special Marine Warnings in Florida, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.